Maximal subgroups of infinite symmetric groups

James E. Baumgartner, Saharon Shelah, Simon Thomas

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


We prove that it is consistent that there exists a subgroup of the symmetric group Sym(λ) which is not included in a maximal proper subgroup of Sym(λ). We also consider the question of which subgroups of Sym(λ) stabilize a nontrivial ideal on λ.

Original languageEnglish (US)
Pages (from-to)1-11
Number of pages11
JournalNotre Dame Journal of Formal Logic
Issue number1
StatePublished - 1993

All Science Journal Classification (ASJC) codes

  • Logic


Dive into the research topics of 'Maximal subgroups of infinite symmetric groups'. Together they form a unique fingerprint.

Cite this